Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 193, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 30, 2001, 8:09 PM CDT for Logan County, Mason County, Menard County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2001, 8:09 PM CDT (01:09 UTC)
- Expired
- Aug 30, 2001, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, IL, Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 23 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WUUS53 KILX 310110
SVRSPI
ILC107-125-129-310215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
809 PM CDT THU AUG 30 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN CENTRAL ILLINOIS
MASON COUNTY IN CENTRAL ILLINOIS
MENARD COUNTY IN CENTRAL ILLINOIS
* UNTIL 915 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GREENVIEW...OR ABOUT 15 MILES WEST OF LINCOLN
MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MIDDLETOWN
MASON CITY
ELKHART
SAN JOSE
LINCOLN
HARTSBURG
EMDEN
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4013 8982 3998 8969 4004 8916 4033 8929
4031 8985
$$
FRIEDERS
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:57 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 30, 2:57 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT THU AUG 30 2001 TRWS POPPING UP ALONG OLD OUTFLOW BOUNDARY THAT EXTENDS FROM JUST E OF CMI SOUTHWESTWARD TOWARD ST. LOUIS. MSAS ALSO SHOWS NICE AXIS OF INSTABILITY AND MOISTURE CONVERGENCE IN THIS AREA. AFTER THIS FIRST ROUND OF PCPN...WILL SEE MORE ASSOCIATED WITH ACTUAL COLD FRONT. AS OF 19Z...CF EXTENDED FROM LS THRU C WI THEN INTO ERN IA AND NWRN MO. ACTIVITY HAS FIRED IN SRN IA WESTWARD INTO NWRN MO WITH SPC ISSUING A WATCH FOR THIS AREA. THESE RWS/TRWS WILL BEGIN TO MOVE INTO WRN CWA BY 00Z. AS FOR TEMPS TONIGHT...SHOULD REMAIN RATHER MILD WITH TEMPS IN THE 60S. BY FRIDAY...CF WILL LINGER OVER OUR SERN COUNTIES...SO WILL KEEP CHANCE POPS IN THIS AREA AS WELL AS OUR ERN ZONES. AS FOR REST OF CWA...DRY AND COOLER CONDITIONS TO PREVAIL WITH HIGH TEMPS ONLY AROUND 80. RIDGE BUILDS IN BY FRIDAY NIGHT. WITH CLEAR SKIES AND LIGHT WINDS... TEMPS SHOULD DROP INTO THE 50S...RATHER COOL FOR THIS TIME OF YEAR. PLEASANT CONDITIONS WILL CONTINUE FOR THE REST OF THE HOLIDAY WEEKEND...AS S/W THAT THREATENS AREA ON SUNDAY WEAKENS WITH SFC RIDGE HOLDING ON...SO NO PCPN ON SUNDAY. DRY WX WILL PERSIST INTO TUESDAY. HOWEVER BY WEDNESDAY...STRONGER S/W AND DEVELOPING WF BOUNDARY WILL MOVE N INTO IL...BRINGING IN A CHANCE FOR RWS AND TRWS WED AND THU. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BA 063/081 053/077 054 68+20 PIA BA 061/080 051/075 053 68+20 DEC BA 063/081 053/076 053 68+20 CMI BA 064/081 052/076 052 68+30 MTO BA 063/083 054/078 052 68+40 LWV EA 065/084 056/079 053 68641 .ILX...NONE. BYRD
In the hours before
Local storm report, Aug 30, 6:42 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
642 PM CDT THU AUG 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 1 E MORRISONVILLE IL WIND DAMAGE
08/30/01 CHRISTIAN POWER POLES DOWN EAST OF
MORRISONVILLE...REPORT FROM
COUNTY SHERIFF
0530 PM MORRISONVILLE IL WIND DAMAGE
08/30/01 CHRISTIAN POWERLINES DOWN JUST SOUTH
OF TOWN. REPORTED BY
MORRISONVILLE COOP
OBSERVER.
0555 PM 1 W CLINTON IL WIND DAMAGE
08/30/01 DE WITT TREE DOWN JUST WEST OF IL
HIGHWAY 10 AND US 51.
0604 PM DECATUR IL 63 MPH TSTM WIND GUST
08/30/01 MACON WIND GUST OF 63 MPH
RECORDED BY THE DECATUR
ASOS.
0600 PM BLUE MOUND IL WIND DAMAGE
08/30/01 MACON POWERLINES DOWN. REPORT
FROM ESDA.
0615 PM MT ZION IL WIND DAMAGE
08/30/01 MACON POWERLINES DOWN. REPORT
FROM ESDA.
0620 PM DECATUR IL WIND DAMAGE
08/30/01 MACON POWER POLES DOWN. REPORT
FROM ESDA.
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 29 min |
| Aug 30, 8:04 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 56 min |
| Aug 30, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 43 min |
| Aug 30, 8:39 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 66 min |
| Aug 30, 8:52 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 68 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.